Arkansas, 2001Damaging Wind in Arkansas, June 27, 2001
June 27, 2001 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 27, 2:35 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 27, 2:35 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT WED JUN 27 2001
AS EXPECTED...SCATTERED THUNDERSTORMS HAVE FIRE DURING THE AFTERNOON
IN RESPONSE TO UPPER LOW ROTATING OVER SOUTHEAST MO. UNSEASONABLY
COLD AIR ALOFT REALLY AIDING IN INSTABILITY AS SURFACE TEMPS HEAT UP
INTO THE UPPER 80S AND LOWER 90S BEFORE CONVECTION STARTS. SAW
SCATTERED CONVECTION EVEN DURING THE OVERNIGHT HOURS LAST NIGHT WITH
THAT COLD POOL ALOFT...SO WILL LEAVE SCATTERED STORMS IN ALL NIGHT
TONIGHT...BUT WORD AS MAINLY THIS EVENING. WILL ALSO MENTION A FEW
MAY BE SEVERE AND LOCALLY HEAVY RAIN AS STORMS NOT MOVING MUCH IN
WEAK MID LEVEL FLOW.
LOOKS LIKE STATUS QUO THE NEXT SEVERAL DAYS. MODELS AGREE THAT UPPER
LOW WILL DRIFT A LITTLE FURTHER WEST DURING THE NEXT 24 HOURS...THEN
SINK SOUTHWARD TOWARD EASTERN TX. THIS MAY ACTUALLY SERVE TO
INCREASE MOISTURE WITH THE SYSTEM AS GULF MOISTURE BECOMES MORE
INVOLVED. HOPE WHATEVER IS GOING ON IN THE WESTERN GULF OF MEXICO
THIS AFTERNOON DISSIPATES OR MOVES WEST BEFORE THE UPPER LOW BECOMES
INVOLVED IN LATER TIME PERIODS.
WIULL NOT DEVIATE TOO FAR FRM MOS TEMPS...BUT WILL OVERSHOOT THE
SMALL NGM MOS POPS CONSIDERABLY.
(45)
.LIT...NONE.
In the hours before
Special weather statement, Jun 27, 11:42 AM CST, 5 hours 48 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-280300-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT WED JUN 27 2001
...SLIGHT RISK OF SEVERE WEATHER OVER ARKANSAS THIS AFTERNOON AND
EARLY TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST MISSOURI WILL DRIFT
SLOWLY WEST THIS AFTERNOON. THIS SYSTEM WILL BRING MOISTURE AND
INSTABILITY TO ARKANSAS. THIS WILL PROVIDE THE INGREDIENTS NEEDED TO
PRODUCE SCATTERED THUNDERSTORMS.
SOME OF THE STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS
THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS. AN ISOLATED WEAK TORNADO CAN NOT BE RULED OUT.
WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM
SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED
THIS AFTERNOON AND EARLY TONIGHT.
EVERYONE IS URGED TO KEEP UPDATED ABOUT THE LATEST WEATHER
CONDITIONS A ND TO REVIEW SEVERE WEATHER SAFETY RULES AND EMERGENCY
PLANS.
22
Special weather statement, Jun 27, 12:30 PM CST, 5 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-280300-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT WED JUN 27 2001
...SLIGHT RISK OF SEVERE WEATHER OVER ARKANSAS THIS AFTERNOON AND
EARLY TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST MISSOURI WILL DRIFT
SLOWLY WEST THIS AFTERNOON. THIS SYSTEM WILL BRING MOISTURE AND
INSTABILITY TO ARKANSAS. THIS WILL PROVIDE THE INGREDIENTS NEEDED TO
PRODUCE SCATTERED THUNDERSTORMS.
SOME OF THE STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS
THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS. AN ISOLATED WEAK TORNADO CAN NOT BE RULED OUT.
WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM
SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED
THIS AFTERNOON AND EARLY TONIGHT.
EVERYONE IS URGED TO KEEP UPDATED ABOUT THE LATEST WEATHER
CONDITIONS AND TO REVIEW SEVERE WEATHER SAFETY RULES AND EMERGENCY
PLANS.
22
Local storm report, Jun 27, 3:43 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 6 W BEEBE AR 1 INCH HAIL
06/27/01 WHITE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 27, 4:21 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0446 PM 6 N FORDYCE AR .75 INCH HAIL
06/27/01 DALLAS REPORTED BY STORM
SPOTTER.Local storm report, Jun 27, 4:46 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
546 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM FERNDALE AR .75 INCH HAIL
06/27/01 PULASKI REPORTED BY PUBLIC.
0528 PM BUTLERVILLE AR WIND DAMAGE
06/27/01 LONOKE LARGE TREE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM BETHESDA AR .75 INCH HAIL
06/27/01 INDEPENDENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 27, 5:25 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 1 S COTTON PLANT AR .88 INCH HAIL
06/27/01 WOODRUFF REPORTED BY PUBLIC.
0615 PM BATESVILLE AR 1.75 INCH HAIL
06/27/01 INDEPENDENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Thunderstorm Wind, Fulton
- When
- June 27, 5:30 PM CST
- Where
- Fulton County, Viola
- Measured
- 50 kt (58 mph)
- Property damage
- $30,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.383, -91.983
Thunderstorm winds removed at least half of a metal roof at a school building in Viola. Several trees were also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Washington, June 27, 2001$70 million · 1 in hail · 5 events
- Heat in Maryland, June 27 to 30, 20011 death · 14 events
- Heat in Texas, June 27, 20011 death · 1 event
- Rip Current in Florida, June 27, 20011 death · 1 event
- Flooding and Hail in Washington, June 27, 2001$4.0 million · 1 in hail · 6 events
- Flash Flooding and Hail in Georgia, June 27 to 30, 2001$1.3 million · 0.75 in hail · 7 events
- Flash Flood in North Carolina, June 27, 2001$500,000 · 1 event
- Tornado in Washington, June 27, 2001$100,000 · F1 · 1 event
- Damaging Winds in Washington, June 27, 20015 injured · $25,000 · 2 events
- Flash Flooding and Hail in Mississippi, June 27, 2001$67,000 · 1 in hail · 15 events
- Damaging Wind in Florida, June 27, 2001$50,000 · 1 event
- Damaging Wind in Florida, June 27, 2001$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254023.